MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64520
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a lighttrail 365um single use laser fiber was used during a laser lithotripsy procedure in the ureter performed on (b)(6) 2018.Reportedly, the laser unit used was an auriga xl 4007 console with laser settings of 1 j and 12 hz.According to the complainant, during the procedure, the tip of the laser fiber detached inside the patient upon laser activation.Reportedly, no fiber fragments fell inside the patient.The procedure was completed with a different device.There were no adverse patient effects reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on december 3, 2018 that a lighttrail 365um single use laser fiber was used during a laser lithotripsy procedure in the ureter performed on (b)(6) 2018.Reportedly, the laser unit used was an auriga xl 4007 console with laser settings of 1 j and 12 hz.According to the complainant, during the procedure, the tip of the laser fiber detached inside the patient upon laser activation.Reportedly, no fiber fragments fell inside the patient.The procedure was completed with a different device.There were no adverse patient effects reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Initial reporter address 1 (b)(6).Problem code 2907 captures the reportable event of fiber tip detached.Investigation results: a lighttrail 365um single use laser fiber was returned broken.The fiber measured approximately 154.4 cm from the top of the connector to the break.The remainder of the fiber, including the distal tip, was not returned.The returned device was analyzed as broken.Review and analysis of all available information indicated that the damage to the device is likely a result of handling during setup of the device as it interacted with a scope.Therefore the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed; no anomalies were noted.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8199333
Report Number3005099803-2018-62176
Device Sequence Number117209
Product Code GEX
UDI-Device Identifier08714729939771
UDI-Public08714729939771
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2020
Device Model NumberM0068F64520
Device Catalogue Number69267
Device Lot Number0022691513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1